Alert archive / New Mexico / Excessive Heat Warnings in 2021
Excessive Heat Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this excessive heat warning at Jul 10, 2021, 2:04 AM MDT for McKinley County, San Juan County, New Mexico. It took effect at Jul 10, 2021, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2021, 2:04 AM MDT (08:04 UTC)
- In effect from
- Jul 10, 2021, 12:00 PM MDT
- Expired
- Jul 10, 2021, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties McKinley County, NM, San Juan County, NM
The radar
The Albuquerque radar (KABX), 166 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3438 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS75 KABQ 100804 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 204 AM MDT Sat Jul 10 2021 NMZ201-101800- /O.UPG.KABQ.HT.Y.0011.210710T1800Z-210711T0200Z/ /O.NEW.KABQ.EH.W.0001.210710T1800Z-210711T0200Z/ Northwest Plateau- 204 AM MDT Sat Jul 10 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Dangerously hot conditions with temperatures up to 105 expected. * WHERE...Northwest Plateau. * WHEN...From Noon today to 8 PM MDT this evening. * IMPACTS...Heat related illnesses increase significantly during extreme heat events. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ203-205-217-219-101800- /O.CON.KABQ.HT.Y.0011.210710T1800Z-210711T0200Z/ Far Northwest Highlands-West Central Plateau-Espanola Valley- Middle Rio Grande Valley/Albuquerque Metro Area- 204 AM MDT Sat Jul 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Temperatures up to 101 expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Far Northwest Highlands, West Central Plateau, and Espanola Valley. * WHEN...From Noon today to 8 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ CHJ
1 follow-up statement
014 WWUS75 KABQ 110154 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 754 PM MDT Sat Jul 10 2021 NMZ201-110300- /O.EXP.KABQ.EH.W.0001.000000T0000Z-210711T0200Z/ Northwest Plateau- 754 PM MDT Sat Jul 10 2021 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... $$ NMZ203-205-217-219-110300- /O.EXP.KABQ.HT.Y.0011.000000T0000Z-210711T0200Z/ Far Northwest Highlands-West Central Plateau-Espanola Valley- Middle Rio Grande Valley/Albuquerque Metro Area- 754 PM MDT Sat Jul 10 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Temperatures will continue to cool this evening, reducing the threat for heat related illness, so the Heat Advisory will be allowed to expire at 8 pm. However, pockets of temperatures near 100 degrees will continue until 9 pm, especially at lower elevations of the San Juan River Valley. $$ 44
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this excessive heat warning went out at Jul 9, 11:43 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 9, 11:43 PM MDT, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1143 PM MDT Fri Jul 9 2021 .AVIATION... 06Z TAF CYCLE VFR conditions are expected at all TAF sites through the next 24 hours, except for brief MVFR possible in a thunderstorm. Also obscurations with showers and storms will impact the central and western mountains. A backdoor cold front will move southwest today through the east and into central NM this afternoon and will result in a strong east canyon wind at KABQ, developing around 23Z and strengthening into the evening hours. Strong southeast winds will impact KSAF starting around 21Z. The front will likely initiate storms near KSAF, KLVS and possibly KABQ late day. Convection will last well into Saturday night. && .PREV DISCUSSION...333 PM MDT Fri Jul 9 2021... .SYNOPSIS... A cold front moving into northeast New Mexico tonight will provide some heat relief to northeast New Mexico on Saturday but the remainder of the area will remain hot. The cold front will also act to trigger afternoon thunderstorms along the east slopes of the central mountain chain. A few of the storms near the I-25 corridor between Las Vegas and Raton could turn severe Saturday afternoon and evening. As more moisture moves in from the east on Sunday, numerous showers and thunderstorms are forecast for central and eastern portions of the state. The active monsoon weather pattern continues into next week with daily rounds of afternoon thunderstorms likely for most areas. && .DISCUSSION... .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)... As the broad, mid-level high pressure system centered west of the Four Corners builds near 600 dam, high temperatures will warm a few degrees further on Saturday over today's readings. An exception will be over northeast and east central NM, where readings will cool a few to 13 degrees behind a somewhat moist backdoor cold front that will arrive Saturday. Will continue the ongoing Heat Advisory for portions of the central and western valleys and the far northwest highlands through Saturday. Scattered to isolated showers and thunderstorms will follow the flow around the high pressure system, tracking toward the south and southwest off the high terrain this evening and for the most part Saturday. However, greater coverage of thunderstorms will develop Saturday to the east and south of a Dulce to Cuba to Gallup curve, due partly to the moist backdoor front and also due to an upper level trough that will clip northeast NM in northwest flow aloft. Flow around that trough will steer storms over northeast and east central areas toward the south and southeast, making Saturday afternoon and night much more convectively active on the plains compared to what they are seeing today and will see tonight. Shear and instability look sufficient for a few strong to severe storms on Saturday afternoon and evening. LONG TERM...(SUNDAY THROUGH THURSDAY)... Low-level east-southeasterly flow continues to transport deep Gulf moisture into NM Sunday. Expecting an active to very active convective day on Sunday favoring the east slopes of the central mountain chain eastward. Global models are suggestive that the southwest mountains/Gila get into the mix Sunday as well as northwest surface winds result in low level convergence. Given the precipitation forecasts from both the GFS and ECMWF, heavy rain and the potential for flash flooding in the Sacramento mountains will be a major concern. FCH is forecast to shift westward over central/southern CA Monday with a northerly steering flow continuing aloft. At this point, central and western NM stand the best chances for afternoon and evening convection Monday. Heights increase somewhat Tuesday as the high over/near Las Vegas, NV elongates eastward. Steering flow aloft over NM on Tuesday remains northerly/nely with central and western locations the favored spots once again for afternoon/evening convection. Models agree that a weak short-wave trough will slide east through northeast NM Wednesday, helping to trigger scattered strong to severe thunderstorms across much of the northern half or so of the state. 44/33 && .FIRE WEATHER... The "reverse" monsoon is forecast to continue and gain strength over the next 7 days as a strong high pressure system aloft remains west of the Four Corners. Near record warmth will continue mainly over northwest areas through Saturday. Meanwhile, increasing moisture and thunderstorm coverage/wetness are expected elsewhere through the weekend as a moist backdoor front arrives Saturday, pushes into central areas Saturday night, then banks up against the continental divide late Sunday. East canyon wind gusts up to 50 mph are possible in the central valley from Santa Fe to almost Socorro Saturday evening. The risk of heavy rain and burn scar flash flooding will increase significantly Sunday, then persist through the coming work week as daily rounds of scattered-to-numerous showers and thunderstorms develop. The Gallup-to-Farmington area will remain hot, dry, and unstable until mid week, when the moisture will finally spread there as the upper high moves west over NV and CA. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 8 PM MDT Saturday for the following zones... NMZ201-203-205-217-219. &&
Hazardous weather outlook, Jul 9, 3:09 AM MDT, 22 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 309 AM MDT Fri Jul 9 2021 NMZ201>241-101100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 309 AM MDT Fri Jul 9 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms are expected this afternoon and evening favoring areas along and west of the Central Mountain Chain. Though minimal storm coverage is expected, any one storm could produce locally heavy rainfall and flash flooding, especially near and downstream of recent burn scars. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A back door cold front will push westward through the gaps of the Central Mountain Chain late Saturday afternoon through Saturday evening. Gusts up to 50 mph will be possible below canyons in the Albuquerque metro area. Moisture arriving with the front will also aid in shower and thunderstorm development. A few storms may become severe across central and western NM Saturday evening. Hail and damaging wind gusts will be possible in addition to heavy rainfall. Sunday looks to be especially active thanks to the increased moisture behind Saturday's front. Numerous showers and thunderstorms are expected, all with the potential for heavy rainfall and flash flooding, as well as damaging wind gusts and large hail. Daily rounds of thunderstorm activity will persist through mid week. The potential for heavy rainfall and flash flooding will also continue, especially over and downstream of recent burn scars. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding impacts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:57 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 3 hr |
| Jul 10, 3:17 PM MDT | Special Weather Statement | ABQ | Catron | 28 min |
| Jul 10, 3:24 PM MDT | Special Weather Statement | ABQ | Sandoval | 36 min |
| Jul 10, 3:40 PM MDT | Special Weather Statement | ABQ | Los Alamos | 35 min |
| Jul 10, 3:48 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 42 min |
| Jul 10, 3:49 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jul 10, 4:29 PM MDT | Special Weather Statement | ABQ | Bernalillo | 31 min |
| Jul 10, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 22 min |
| Jul 10, 4:53 PM MDT | Special Weather Statement | ABQ | 37 min | |
| Jul 10, 4:54 PM MDT | Special Weather Statement | ABQ | Santa Fe | 36 min |
| Jul 10, 5:13 PM MDT | Special Weather Statement | ABQ | Bernalillo | 32 min |
| Jul 10, 5:27 PM MDT | Special Weather Statement | ABQ | Socorro | 33 min |
| Jul 10, 5:29 PM MDT | Special Weather Statement | ABQ | Santa Fe | 31 min |
| Jul 10, 5:55 PM MDT | Special Weather Statement | ABQ | Taos | 35 min |
| Jul 10, 5:57 PM MDT | Special Weather Statement | ABQ | Bernalillo | 33 min |
Nearby
Excessive Heat Warnings in New Mexico, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.